Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jun 13, 2021, 12:54 PM CDT. It took effect at Jun 13, 2021, 3:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 12:54 PM CDT (17:54 UTC)
- In effect from
- Jun 13, 2021, 3:00 PM CDT
- Expired
- Jun 13, 2021, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
144 WHUS73 KDLH 131754 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1254 PM CDT Sun Jun 13 2021 LSZ144-145-140100- /O.NEW.KDLH.SC.Y.0036.210613T2000Z-210614T0100Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 1254 PM CDT Sun Jun 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM UNTIL 8 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wind speeds will increase quickly this afternoon and conditions will become hazardous after 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
2 follow-up statements
001 WHUS73 KDLH 132054 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 354 PM CDT Sun Jun 13 2021 LSZ144-145-140100- /O.CON.KDLH.SC.Y.0036.000000T0000Z-210614T0100Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 354 PM CDT Sun Jun 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts to 22 kts and waves 2 to 4 ft. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
644 WHUS73 KDLH 140101 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 801 PM CDT Sun Jun 13 2021 LSZ144-145-140215- /O.EXP.KDLH.SC.Y.0036.000000T0000Z-210614T0100Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 801 PM CDT Sun Jun 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind and waves have diminished this evening. Expect winds to become westerly overnight and waves to remain below 4 feet. $$ Melde
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 12:27 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 13, 12:27 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1227 PM CDT Sun Jun 13 2021 .DISCUSSION...(Today through Saturday) Issued at 432 AM CDT Sun Jun 13 2021 Summary: A shortwave will bring a chance for showers and thunderstorms to part of the region today and a few storms may be strong to severe. A dry and warm pattern then sets up for much of the week with rain chances returning for the end of the week. High pressure is in control across the region this morning with an area of low pressure observed over northern North Dakota. This low and associated shortwave will dive to the southeast through the Northland today and bring a chance for showers and thunderstorms. These chances will move into the International Falls area around sunrise and progress to the southeast through the day. As the shortwave moves through, it will be accompanied by a very strong jet streak at 250mb on the order of 100 to 120 kts along with 500mb winds from the northwest at 50 to 60 knots. Forcing for storms is not expected to be an issue this afternoon. With 0-6km shear of 50-70 knots, no issue is expected there either. The fly in the ointment today is a lack of low level moisture. Dewpoints in the 50s will only result in MUCAPE of 500 J/kg at best across northwest Wisconsin. Given this setup, this is looking like a high-shear, low-CAPE type setup that may lead to a few low-topped supercells. Sfc-3km SRH will approach 400 m2/s2 and there is a bit of a loop in the low levels of forecast hodographs, so thinking an isolated tornado or two may be possible. However, with the lack of moisture in the low levels, cloud bases may be too high to support this threat. Some hail will be possible, but not expecting hail much larger than 1.25 to 1.50" at most given the lack of CAPE, uninspiring 700-500mb lapse rates and anemic CAPE profiles. If a storm can develop, damaging wind gusts appears to be the primary threat. Inverted-V soundings are present along with DCAPE around 1000 J/kg and mid-level winds of 50-100 kts to mix down. There may not be much lightning accompanying the showers/storms either. With all that said, the best chance for any strong to severe storms will be from Cloquet to Canyon to Silver Bay southeastward into much of northwest Wisconsin. While most of this activity looks to be out of the region by around 00z, some of the CAMs are bringing a second round of showers and storms across the Arrowhead during the evening hours. Highs today will be in the upper 70s to upper 80s with winds becoming northwesterly during the afternoon and gusting to around 20 mph, especially in the Brainerd Lakes area where a few gusts to around 25 mph will be possible. RH values may dip into the lower 20s in this area as well and may lead to near-critical fire weather conditions. High pressure will then move into the region for Monday into Wednesday with dry conditions expected along with above normal temperatures in the 70s and lower 80s. Temperatures will trend cooler near Lake Superior each day as well. A pair of systems look to move through the Northland for the Wednesday night through Friday period bringing chances for rainfall and more seasonal temperatures for Friday into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1226 PM CDT Sun Jun 13 2021 A weather system is currently swinging through northern MN and into NW WI this afternoon and has a marginal risk to produce some severe weather over DLH/HYR. The threat window is primarily between 20Z and 00Z. Gusty wind are also accompanying this system out of the southwest but will switch to out of the northwest as the front passes. This evening rain will move out and winds will taper off with clear skies overnight. VFR conditions expected for tomorrow as high pressure sets up over the region with wind gusts out of the north in the afternoon. && .MARINE... Issued at 432 AM CDT Sun Jun 13 2021 Southwesterly winds are expected this morning across western Lake Superior with an abrupt shift to the northeast expected at some point this afternoon, most likely associated with passing showers and thunderstorms. A few of the high-res models continue to hint at some gusts to 20 to 30 knots along the North Shore and in the Twin Ports area this afternoon, but these are expected to be very isolated. A few stronger gusts to 50 knots cannot be ruled out in thunderstorms. Mariners on western Lake Superior this afternoon should be prepared for rapidly changing wind and wave conditions. While waves are expected to be around 2 feet or less, higher waves will be possible in any thunderstorm activity. High pressure will move in tonight with winds remaining under 15 knots through Monday night along with waves 2 feet or less. && .PRELIMINARY POINT TEMPS/POPS... DLH 82 55 79 54 / 60 0 0 0 INL 79 53 77 48 / 90 0 0 0 BRD 89 56 83 54 / 10 0 0 0 HYR 86 52 80 50 / 20 20 0 0 ASX 82 53 78 50 / 60 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...BJH AVIATION...Britt MARINE...BJH
Hazardous weather outlook, Jun 13, 11:15 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1115 AM CDT Sun Jun 13 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141615- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1115 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Showers and thunderstorms are expected over today. Storms over the Twin Ports and NW WI may be strong to severe, with damaging winds and small hail. There is a low chance of a brief tornado. Additionally, there is a brief window for some rip currents at the head of the lake after 3 pm. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-150-141615- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1115 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Showers and thunderstorms are expected over western Lake Superior, with the strongest storms over the South Shore, Apostle Islands, and Chequamegon Bay. Mariners should be aware that winds may change direction quickly as storms move over the lake. Small craft and beach goers should closely monitor forecasts and prepare for rapidly changing wind and wave conditions over the nearshore waters during the mid- day and afternoon hours today. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Britt More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:50 PM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 7 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.